Tauraso Medical Clinic
Home
Environmental Medicine
Target Ailments
Nutritional Related Diseases
Contact Us
Directions to Clinic
Office Practices
Dr. Tauraso's Curriculum Vitae
Dietary Supplements
Adjunctive Healing Modalities
Treatment Modalities
Dr. Tauraso's Blog
Dr. Tauraso's Medical Updates
Order Online

 

 

Welcome

 

15 December 2004 Back to Medical Updates

PAXIL - A VERY DANGEROUS DRUG

by nicola michael c. Tauraso, M.D.

 

If you are taking PAXIL, you do not know what trouble you are in or will be if you try to stop taking the drug. It is extremely addictive. The following is a review of the literature and foreign labels:

  Physicians in the U.S. are bombarded with marketing messages designed to minimize concerns surrounding with drawl. For instance, the pharmaceutical giant, Glaxo-Smith-Kline (GSK) uses the term “discontinuation syndrome” rather than withdrawl” because it infers “addictive” qualities. In fact, the term “discontinuation” is not even a legitimate medical term – it is not listed in any recognized medical dictionary. GSK's contrived distinction between “discontinuation” and “withdrawl” is wholly inconsistent with the language found in foreign labels of Paxil, wherein GSK acknowledges that Paxil can cause withdrawl symptoms:

Italy :   “Withdrawl symptoms may occur if treatment is discontinued abruptly. Such symptoms include: insomnia, dizziness, sweating, palpitations, nausea, anxiety, irritability, parasthesia, and headache.”

UK :   “Withdrawl symptoms have been reported on stopping treatment: dizziness, sensory disturbance (e.g. parasthesia), anxiety, sleep disturbances (including intense dreams) agitation, tremor, nausea, sweating, and confusion have been reported following the abrupt withdrawal of ‘Seroxat' [Paxil].

Ireland : “Withdrawal reactions have been reported following discontinuation of ‘Seroxat” [Paxil], these include dizziness, sensory disturbance (e.g. parasthesia), anxiety, sleep disturbances (including intense dreams), agitation, tremor, nausea, sweating, and confusion. “

Netherlands: “Abrupt discontinuation of Seroxat therapy must be avoided as this may result in withdrawl symptoms such as sleep disturbances, sensory disturbances, dizziness, agitation, anxiety, sweating, and nausea.

Spain: “Discontinuation of paroxetine administration (especially if it is abrupt) may lead to withdrawl symptoms such as dizziness, sensory disturbances (including parasthesia and sensation of cramps), headache, sleep disturbances, agitation or anxiety, nausea, and sweating.”

France : “abrupt withdrawl of the treatment may cause, within one week, symptoms such as dizziness, sensory disorders, sleep disturbances, agitation, anxiety, asthenia, digestive disorders, and sweating. These signs may persist for 1-2 weeks.

For additional information concerning Paxil withdrawal, please refer to www.baumhedlundlaw.com/Paxil/paxilupdate.htm . An interview with Paxil withdrawal suit plaintiff Trisha Spinelli should also be read: www.counterpunch.org/giombetti0912.html